Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Hilbert space methods in the theory of harmonic integrals


Author: Matthew P. Gaffney
Journal: Trans. Amer. Math. Soc. 78 (1955), 426-444
MSC: Primary 53.0X
DOI: https://doi.org/10.1090/S0002-9947-1955-0068888-1
MathSciNet review: 0068888
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] P. Bidal and G. de Rham, Les formes differentielles harmoniques, Comment. Math. Helv. vol. 19 (1946) pp. 1-49. MR 0016974 (8:93b)
  • [2] S. Bochner, Analytic mapping of compact Riemann spaces into euclidean space, Duke Math. J. vol. 3 (1937) pp. 339-354. MR 1545992
  • [3] A. B. Brown, Critical curvatures in Riemannian spaces, Duke Math. J. vol. 3 (1937) p. 475. MR 1546003
  • [4] C. Chevalley, Theory of Lie groups, Princeton, 1946, Chaps. III and V.
  • [5] G. de Rham, Sur l'analysis situs des variétés a $ n$ dimensions, J. Math. Pures Appl. (1931) pp. 115-200.
  • [6] -, Sur la theorie des formes differentielles harmoniques, Annales de l'Université de Grenoble vol. 22 (1946) pp. 135-152. MR 0020843 (8:603a)
  • [7] G. de Rham and K. Kodaira, Harmonic integrals, Institute for Advanced Study, Mimeographed Notes, 1950. MR 0037549 (12:279b)
  • [8] W. Feller, Lösungen der linearen partiallen Differentialgleichungen zweiter Ordnung vom elliptischen Typus, Math. Ann. vol. 102 (1930) pp. 633-649; p. 639, footnote. MR 1512598
  • [9] K. O. Friedrichs, On differential operators in Hilbert spaces, Amer. J. Math. vol. 61 (1939) pp. 523-544. MR 1507392
  • [10] -, The identity of weak and strong extensions of differential operators, Trans. Amer. Soc. vol. 55 (1944) pp. 132-151. MR 0009701 (5:188b)
  • [11] -, On the boundary-value problems of the theory of elasticity and Korn's inequality, Ann. of Math. vol. 48 (1947) pp. 441-471. MR 0022750 (9:255b)
  • [12] M. Gaffney, The harmonic operator for exterior differential forms, Proc. Nat. Acad. Sci. U.S.A. vol. 37 (1951) pp. 48-50. MR 0048138 (13:987b)
  • [13] -, The harmonic operator for exterior differential forms, dissertation, University of Chicago, March, 1951.
  • [14] -, A special Stokes's theorem for complete Riemannian manifolds, Ann. of Math. vol. 60 (1954) pp. 140-145. MR 0062490 (15:986d)
  • [15] W. V. D. Hodge, A Dirichlet problem for harmonic functionals, with applications to analytic varieties, Proc. London Math. Soc. (2) vol. 36 (1932) pp. 257-303.
  • [16] -, The theory and applications of harmonic integrals, Cambridge University Press, 1941. MR 0003947 (2:296d)
  • [17] K. Kodaira, Über die harmonischen Tensorfelder in Riemannschen Mannigfaltigkeiten, Proc. Imp. Acad. Tokyo vol. 20 (1944) pp. 186-198, 257-261, 353-358.
  • [18] -, Harmonic fields in Riemannian manifolds (generalized potential theory), Ann. of Math. vol. 50 (1949) pp. 587-665. MR 0031148 (11:108e)
  • [19] A. Milgram and P. Rosenbloom, Harmonic forms and heat conduction I: closed Riemannian manifolds, Proc. Nat. Acad. Sci. U.S.A. vol. 37 (1951) pp. 180-184. MR 0042769 (13:160a)
  • [20] B. Sz. Nagy, Spektraldarstellung linearer Transformationen des Hilbertschen Raumes, Berlin, 1942.
  • [21] F. Rellich, Ein Satz über mittlere Konvergenz, Nachr. Ges. Wiss. Göttingen (1930) pp. 30-35.
  • [22] A. Weil, Sur les théorèmes de de Rham, Comment. Math. Helv. vol. 26 (1952) pp. 119-145. MR 0050280 (14:307b)
  • [23] H. Weyl, Method of orthogonal projection in potential theory, Duke Math. J. vol 7 (1940) pp. 411-444. MR 0003331 (2:202a)
  • [24] -, On Hodge's theory of harmonic integrals, Ann. of Math. vol. 44 (1943) pp. 1-6. MR 0008633 (5:37e)
  • [25] Added in proof. M. Gaffney, The heat equation method of Milgram and Rosenbloom for open Riemannian manifolds, Ann. of Math. vol. 60 (1954) pp. 458-466. MR 0064933 (16:358a)
  • [26] Added in proof. K. Yosida, An ergodic theorem associated with harmonic integrals, Proc. Imp. Acad. Tokyo vol. 27 (1951) pp. 540-543. MR 0056854 (15:137e)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53.0X

Retrieve articles in all journals with MSC: 53.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1955-0068888-1
Article copyright: © Copyright 1955 American Mathematical Society

American Mathematical Society